Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 486, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 7, 2003, 5:52 PM CDT for Shelby County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2003, 5:52 PM CDT (22:52 UTC)
- Expired
- Oct 7, 2003, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 072252 SVRMEM TNC157-072315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 552 PM CDT TUE OCT 7 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 615 PM CDT. * AT 542 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BARTLETT...MOVING SOUTH AT 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE... GERMANTOWN...CORDOVA...COLLIERVILLE... A TRAINED WEATHER SPOTTER REPORTED DIME TO QUARTER SIZE HAIL AT THE INTERSECTION OF GERMANTOWN AND ROCK CREEK PARKWAY. .QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3527 8968 3524 8990 3499 8987 3503 8960 $$ SWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:53 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 7, 2:53 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT TUE OCT 7 2003 CURRENTLY...SCTD TSRA HAVE POPPED UP OVR WRN AND SRN SXNS OF THE FA THIS AFTN IN RESPONSE TO THE UPR LVL S/WV TROF MOVING ACROSS THE REGION. TEMPS HAVE WARMED WELL INTO THE MID/UPR 70S EXCEPT FOR NE MS WHERE CLD CVR HAS INHIBITED TEMPS FROM RISING. VIS SAT IMAGERY SHOWING CU FIELD OVR THE NW TWO-THIRDS OF THE FA WITH A MID LVL CLD DECK MOVING OUT OF NE MS. SHORT TERM...WILL MENTION CHC POPS FOR THIS EVENING AND THEN THE PRECIP SHUD DISSIPATE WITH LOSS OF DAYTIME HEATING. WILL MENTION PATCHY FOG FOR LATER TONITE FOR MOST AREAS EXCEPT NE AR. THE PREVIOUSLY MENTIONED S/WV TROF WILL DRIFT EWD WHILE ANOTHER S/WV TROF WILL MOVE INTO THE MID MS VALLEY WED NITE AND THEN MID SOUTH ON THU. WITH MOIST AND INSTABILITY INCREASING WILL WILL INTRODUCE LO CHC POPS FOR THU NITE THRU FRI. THE GFS APPEARS TO BE OVERDONE WITH THE PRECIP COMPARED TO THE OTHER MODELS AND A LITTLE TOO QUICK. WILL USE A BLEND OF GUIDANCE TEMPS. LONG TERM...THE UPR LVL S/WV TROF WILL AMPLIFY AND BECOME A CUTOFF LO BY EARLY FRI AND THEN MOVE TO THE EAST COAST ON SAT AS ANOTHER UPR LVL TROF MOVES INTO THE OH VALLEY BY SUN MORNING. THE ASSOCIATED SFC CDFNT WILL SWEEP THRU THE FA SAT NITE. THERE APPEARS TO BE LITTLE MOIST TO WORK WITH AS THE GULF IS ESSENTIALLY CUTOFF SO WILL KEEP FROPA DRY ATTM. THE MEX REALLY COOLS THINGS DOWN BEHIND THE FNT BUT WILL NOT GO AS LO WITH SUN NITES LOWS AND MONDAYS HIGHS. HIGH PRESSURE WILL SETTLE INTO THE MIDSOUTH ON MON FOLLOWED BY ANOTHER QUICK MOVING FNT ON TUE. PRELIMINARY NUMBERS... MEM BB 061/082 062/080 060 14211 MKL BB 056/079 057/080 057 14111 JBR BB 058/080 058/079 058 14211 TUP BB 061/082 059/081 059 14211 .MEG...NONE. MF
Hazardous weather outlook, Oct 7, 3:00 PM CDT, 2 hours 52 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-081000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT TUE OCT 7 2003 .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS PARTS OF EAST ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MIDSOUTH THURSDAY NIGHT INTO FRIDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PARTS OF EAST ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.